Arizona, 2008Damaging Wind in Arizona, July 1, 2008
July 1, 2008 · NWS TWC · 1 event in 1 county or zone
An area of thunderstorms over the Tohono O'odham Nation caused minor damage to a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms over the Tohono O'odham Nation caused minor damage to a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 1, 2:00 PM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 2:00 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE JUL 1 2008
.SYNOPSIS...HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE GREAT
BASIN THIS WEEK. THE FLOW AROUND THIS SYSTEM WILL GENERATE A DAILY
CYCLE OF AFTERNOON AND EVENING THUNDERSTORMS GENERALLY FROM THE
TUCSON AREA EASTWARD...ALONG WITH SEASONABLY HOT DAYTIME
TEMPERATURES.
&&
.DISCUSSION...SCENARIO THIS AFTERNOON UNFOLDING AS EXPECTED...AND A
VERY AVERAGE THUNDERSTORM SEASON DAY IT SHOULD BE. OUTFLOW FROM THE
RIM MOVING THROUGH GRAHAM COUNTY WITH ISOLATED TERRAIN DRIVEN
DEVELOPMENT ELSEWHERE. A FEW STORMS COULD GET STRONG AND EXCEED
SEVERE LEVELS...BUT THAT IS TRUE ALMOST EVERY DAY OF THE SEASON HERE.
A FEW FEATURES OF INTEREST EARLIER TODAY. 12Z KTUS SOUNDING
PRECIPITABLE WATER TRENDS ARE UP AND WE HAVE SEEN SOME COOLING FROM
H5 TO H7 OVER THE PAST 12 HOURS. STEERING LEVEL FLOW STILL FROM THE
NORTHEAST BUT NOT QUITE AS AGGRESSIVE...SEEMS LIKE A DECENT RIM
OUTFLOW DAY EXCEPT THAT GOES SOUNDER ESTIMATES WERE SHOWING SOME
DRYING UPSTREAM NEAR THE EAST CENTRAL MOUNTAINS AND WEST CENTRAL NEW
MEXICO. AS EXPECTED THIS DRY SPOT FILLED AND LOW END SCATTERED
CONVECTION COVERAGE WAS MANAGED THERE...WITH OUTFLOW PROPAGATION
SOUTHWEST INTO MORE FAVORABLE MOISTURE REGIME. THIS WOULD STILL
BRING THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE
AREA AFTER 5 PM MST (EXCEPT FOR MUCH EARLIER INITIAL HIGHER TERRAIN
DEVELOPMENT).
HIGH CENTER GENERALLY NORTH OF US THIS WEEK...SOME FORM OF EASTERLY
FLOW WITH MODERATE AVAILABLE MOISTURE...NOT PRIME THUNDERSTORM
SEASON COVERAGE BUT STILL A FEW AFTERNOON AND EVENING STORMS. DECENT
PRESSURE DIFFERENTIAL UP THE GULF OF CA...BUT NO SIGNIFICANT LARGE
SCALE FEATURE TO ASSIST IN DEEP SURGE AT THIS POINT.
&&
.FIRE WEATHER...HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE GREAT
BASIN THIS WEEK. THE FLOW AROUND THIS SYSTEM WILL GENERATE A DAILY
CYCLE OF AFTERNOON AND EVENING THUNDERSTORMS GENERALLY FROM THE
TUCSON AREA EASTWARD...ALONG WITH SEASONABLY HOT DAYTIME
TEMPERATURES. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE STRONG...ERRATIC...AND GUSTY WINDS.
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING FROM TUCSON EASTWARD. WINDS WILL GENERALLY BE
LIGHT AND DIURNALLY DRIVEN EXCEPT NEAR THUNDERSTORMS ACROSS EASTERN
AREAS THROUGH 06Z WED...WHERE WINDS WILL BE VARIABLE AND GUSTY AT
TIMES. OUTFLOW WINDS WITH STORMS COULD HAVE GUSTS TO NEAR 45 KTS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.CLIMATE...JUNE 2008 WILL GO INTO THE RECORD BOOKS AS THE SIXTH
WARMEST ON RECORD FOR TUCSON.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 1, 5:30 AM MST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
530 AM MST TUE JUL 1 2008
AZZ029-030-033>035-020400-
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-TUCSON
METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
530 AM MST TUE JUL 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN CONCERN ASSOCIATED WITH THE STRONGEST STORMS
WILL BE STRONG AND GUSTY WINDS UP TO 55 MPH...AREAS OF BLOWING
DUST REDUCING VISIBILITIES...AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Pima
- When
- July 1, 7:03 PM MST
- Where
- Pima County, 1.98 mi WSW of Gu Achi
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.322, -112.063
The roof blew off an adobe house in the village of Santa Rosa on the Tohono O'odham Nation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Illinois, July 1 to 14, 2008$100,000 · 1 event
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99238.